Arkansas, 2026

Hail in Arkansas, February 26, 2026

February 26, 2026 · NWS LZK · 1 event in 1 county or zone

A cold front moved from north to south across the state of Arkansas and produced strong storms with a couple of severe thunderstorms noted as well.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A cold front moved from north to south across the state of Arkansas and produced strong storms with a couple of severe thunderstorms noted as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 26, 5:28 PM CST, 26 minutes earlier. Its key messages:

  • Issued at 222 AM CST Thu Feb 26 2026 -Dry weather, and above normal afternoon temperatures will persist through remainder of the work week -Near daily high record temperatures possible on Saturday -Rain chances return through the first half of next week, through higher uncertainty remains on rainfall totals for northern half of Arkansas -Increasing confidence for wetter and more unsettled pattern over the forecast area heading into March
Area forecast discussion, Feb 26, 5:28 PM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
528 PM CST Thu Feb 26 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 222 AM CST Thu Feb 26 2026

-Dry weather, and above normal afternoon temperatures will persist
 through remainder of the work week

-Near daily high record temperatures possible on Saturday

-Rain chances return through the first half of next week, through
 higher uncertainty remains on rainfall totals for northern half
 of Arkansas

-Increasing confidence for wetter and more unsettled pattern over
 the forecast area heading into March

&&

.DISCUSSION...
Issued at 222 AM CST Thu Feb 26 2026

Recent mesoanalysis depicted a stationary frnt draped acrs Nrn
AR, w/ passing weak precip on composite radar imgry. Expect a
similar day acrs the FA w/ cooler temps over Nrn AR as the
aforementioned frnt should drift Swrd thru the day. Warmer temps
into the mid 70s are expected over far Srn AR. Some low Chc PoPs
are expected over far Srn to SErn AR, in conjunction w/ a passing
embedded H500 shortwave. Asctd height falls aloft and warmer sfc
temps / modest moisture may support some deeper isolated
convection this evng, though the greater threat for more organized
storms is expected further SE over the ARKLAMISS.

Thru the end of the week, daily high temps should continue to
moderate upwards as sfc high pressure settles over the Mid-South.
The warmest temps are expected on Sat, w/ area readings climbing to
the mid to upper 70s at most locations, and several areas nearing
daily record highs.

The main focus as we turnover to March and the new work week wl be
higher confidence in a pattern shift towards more unsettled and
wetter weather. That being said, there are still modest
uncertainties pertaining to precip potential and asctd temperatures
thru the first half of next week. This is largely due to the
evolution of a sfc cdfrnt expected to move Swrd towards the Ozark
Plateau on Sun. Latest NBM IQR's for daily high temps is still
exhibiting spreads of 15-20F fm Sun thru Wed acrs the FA, as can be
inferred by differing solns of deterministic GFS/ECMWF guidance.
Dependent on how far south the aforementioned frnt manages to move,
generally cooler temps and higher PoPs are currently favored over
the Nrn half of AR thru the first half of next week.

Current NBM mean QPF guidance suggests around three quarters of an
inch possible over the Nrn half of the state, and lesser amounts
Swrd, w/ NBM5.0 mean guidance suggesting higher totals of 1 inch
possible over far Nrn AR b/w Sun to Wed. QPF amounts wl continue to
be dependent on the position of the aforementioned frnt, w/ a more
Swrd extent of the higher rainfall axis over Nrn AR.

Beyond the long term fcst, ensemble mean guidance continues to
depict persistent Wrn US H500 troughing, and mean SWrly flow over
the Srn Cntrl US... a favorable pattern for convection and heavy
precip over the SErn US. Latest ensemble mean QPF progs correlate
well to higher precip potential thru mid-March, w/ 2 week QPF
anomalies of 4-6 inches acrs the Natural State. Details on rainfall
totals and severe weather potential are well beyond the current
scope of confidence, however, long term trends are favoring a wetter
pattern heading into March.

&&

.AVIATION...
(00Z TAFS)
Issued at 514 PM CST Thu Feb 26 2026

A few isolated strong thunderstorms are ongoing over parts of
central Arkansas ahead of a cold front that is pushing southeast
across the state. All showers and any remaining isolated
thunderstorms will dissipate within an hour or so after sunset due
to the loss of daytime heating. VFR conditions will prevail with
winds veering from the south/southwest ahead of the boundary to
the north/northwest but remaining light behind the boundary. Some
areas of localized fog may develop tonight mainly over those areas
lucky enough to see rainfall today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     66  41  71  46 /  20   0   0   0
Camden AR         77  48  76  45 /  10  20   0   0
Harrison AR       70  42  73  49 /   0   0   0   0
Hot Springs AR    75  46  74  47 /  10  20   0   0
Little Rock   AR  72  46  72  46 /  20  20   0   0
Monticello AR     76  49  73  47 /  20  20   0   0
Mount Ida AR      75  44  75  46 /  10  20   0   0
Mountain Home AR  69  39  73  45 /   0   0   0   0
Newport AR        66  42  70  46 /  10   0   0   0
Pine Bluff AR     73  46  72  46 /  20  20   0   0
Russellville AR   74  43  74  46 /  20  20   0   0
Searcy AR         70  41  71  44 /  20  20   0   0
Stuttgart AR      69  46  71  46 /  20  20   0   0

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

DISCUSSION...72
AVIATION...76

In the hours before

Special weather statement, Feb 26, 3:06 PM CST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Little Rock AR
306 PM CST Thu Feb 26 2026

ARZ031-122-123-222-223-262130-
Van Buren County Higher Elevations AR-
Pope County Higher Elevations AR-Southern Pope County AR-
Southeast Van Buren County AR-Conway AR-
306 PM CST Thu Feb 26 2026

...A strong thunderstorm will impact portions of southwestern Van
Buren, north central Conway and east central Pope Counties through
330 PM CST
...

At 306 PM CST, Doppler radar was tracking a strong thunderstorm near
Dabney, or 22 miles west of Clinton, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jerusalem...                      Appleton...
Beverage Town...                  Brock Creek Campground...
Mountain Man Trailhead...         Scotland...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3556 9296 3564 9282 3551 9259 3536 9285
TIME...MOT...LOC 2106Z 327DEG 14KT 3556 9285

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

67
Special weather statement, Feb 26, 4:12 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Little Rock AR
412 PM CST Thu Feb 26 2026

ARZ024-033-262300-
White AR-Cleburne AR-
412 PM CST Thu Feb 26 2026

...A strong thunderstorm will impact portions of southwestern
Cleburne and west central White Counties through 500 PM CST
...

At 412 PM CST, Doppler radar was tracking a strong thunderstorm near
Quitman, or 7 miles southwest of Heber Springs, moving southeast at
20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Heber Springs...                  Rose Bud...
Hopewell in Cleburne County...    Pearson...
Eden Isle...                      Sidon...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3528 9198 3544 9225 3546 9225 3553 9218
      3543 9189
TIME...MOT...LOC 2212Z 303DEG 17KT 3546 9217

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

56
Special weather statement, Feb 26, 4:27 PM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Little Rock AR
427 PM CST Thu Feb 26 2026

ARZ024-032-033-123-262315-
White AR-Southeast Van Buren County AR-Faulkner AR-Cleburne AR-
427 PM CST Thu Feb 26 2026

...A strong thunderstorm will impact portions of southeastern Van
Buren, southwestern Cleburne, northeastern Faulkner and west central
White Counties through 515 PM CST
...

At 427 PM CST, Doppler radar was tracking a strong thunderstorm over
Woolly Hollow State Park, or 18 miles southwest of Heber Springs,
moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Quitman...                        Guy...
Rose Bud...                       Enola...
Mount Vernon...                   Woolly Hollow State Park...
Holland...                        Barney...
Enders...                         El Paso...
Floyd...                          Romance...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3518 9191 3506 9210 3507 9212 3505 9212
      3530 9239 3542 9226
TIME...MOT...LOC 2227Z 311DEG 22KT 3531 9227

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

56
Special weather statement, Feb 26, 4:53 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
453 PM CST Thu Feb 26 2026

ARZ033-262345-
White AR-
453 PM CST Thu Feb 26 2026

...A strong thunderstorm will impact portions of southwestern White
County through 545 PM CST
...

At 453 PM CST, Doppler radar was tracking a strong thunderstorm near
Mount Vernon, or 14 miles north of Cabot, moving southeast at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Beebe...                          Gravel Hill...
McRae...                          Garner...
Antioch in White County...        Vinity Corner...
Floyd...                          Romance...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3504 9180 3503 9181 3503 9184 3502 9186
      3503 9189 3503 9190 3516 9210 3525 9208
      3528 9197 3514 9173 3508 9170
TIME...MOT...LOC 2253Z 305DEG 26KT 3518 9203

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Cavanaugh
Special weather statement, Feb 26, 5:23 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Little Rock AR
523 PM CST Thu Feb 26 2026

ARZ033-045-046-270015-
White AR-Lonoke AR-Prairie AR-
523 PM CST Thu Feb 26 2026

...A strong thunderstorm will impact portions of northwestern
Prairie, northeastern Lonoke and south central White Counties through
615 PM CST
...

At 522 PM CST, Doppler radar was tracking a strong thunderstorm over
McRae, or 12 miles southwest of Searcy, moving southeast at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Beebe...                          Carlisle...
Barrettsville...                  Thurman...
McRae...                          Garner...
Vinity Corner...                  Hayley...
Butlerville...                    Hickory Plains...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3509 9192 3516 9179 3490 9155 3481 9173
TIME...MOT...LOC 2322Z 328DEG 22KT 3508 9183

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

56

The radar

The Little Rock radar (KLZK), 66 km away, was scanning. The volume nearest the first event began at 23:53 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Prairie

When
February 26, 5:54 PM CST
Where
Prairie County, 0.89 mi NW of Four Mile Corner
Measured
1 in hail
Reported by
Public
Coordinates
34.980, -91.560

Quarter-sized hail fell just west of the town of Des Arc.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2026Every state in 2026This day in weather historyWarnings in Arkansas, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1315955.